MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SMARTABLATE¿ SYSTEM IRRIGATION PUMP; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC SMARTABLATE¿ SYSTEM IRRIGATION PUMP; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490008
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient, underwent an ablation procedure for atrial fibrillation (afib) with a smartablate¿ system irrigation pump, and an undetected air bubbles issue occurred.During ablation, when the tubing was opened, the tubing was cloudy, even when flushed.Additionally, the tubing had many tiny bubbles and large bubbles to pass through the pump, without setting off the sensor.There was no report of patient consequence.Follow up is in progress to clarify if the pump did not detect the bubble during flushing.The observed cloudy tubing has been assessed as not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.The undetected air bubbles issue has been assessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
It was reported that a patient, underwent an ablation procedure for atrial fibrillation (afib) with a smartablate¿ system irrigation pump, and an undetected air bubbles issue occurred.During ablation, when the tubing was opened, the tubing was cloudy, even when flushed.The device was evaluated, and no error/failure was found.Device performed within specification.The device was subjected to preventative maintenance, safety, and functional testing and all tests passed.No malfunction is found on device.A manufacturing record evaluation was performed for the finished device and no internal actions were identified.Manufacture reference no: (b)(4).

Brand Name
SMARTABLATE¿ SYSTEM IRRIGATION PUMP
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9471171
Report Number2029046-2019-03997
Device Sequence Number19481391
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P990071/S017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM490008
Device Catalogue NumberM490008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date12/15/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE IRR TUBE SET